-1

I've googled through internet but couldn't find straight answers. Are some recreational drugs known to cause hair loss?

  • Although this question needs editing. But there is a connection between drug abuse ,hair loss and weight loss. – Pie Aug 5 '19 at 0:59
1

Some amphetamines can cause hair loss. The mechanism how this happens does not appear to be known.

Also some anabolic steroids (AAS) can cause it, presumably through conversion to DHT. The situation with AAS is more complicated, as they can also cause the opposite (hirsutism). The effect of AAS depends on the area, i.e. whether the hair is androgenic or not.

  • don't forget trichotillomania! – faustus Feb 22 '18 at 16:50
  • @faustus How does that relate to drug-induced hair loss ? – CJK Mar 4 '18 at 7:16
  • 1
    Psychostimulants can induce hair loss behaviourally i.e being high and pulling out one's hair. – faustus Mar 4 '18 at 7:20

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.